MAUDE Adverse Event Report: ELECTRICAL GEODESICS, INC. GES 400; 256 CHANNEL GES400 CLINICAL EEG SYSTEM W/IMAC

ELECTRICAL GEODESICS, INC. GES 400; 256 CHANNEL GES400 CLINICAL EEG SYSTEM W/IMAC
Lot Number ZZ-01 03/29/16 8:29
Medical Device Problem Codes Break (1069); Solder Joint Fracture (2324); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Previous mdr 3001090553-2018-00001 was submitted for a similar failure.No injury was reported in the previous mdr however the potential for injury was identified.For this mdr report, the device was not returned to the manufacturer however three high resolution photos were provided by the customer.These photos clearly show the bottom portion of the camera pole and the mount.The photos readily show the clean breakage of all four welds.No deformation or missing material was noted.Internal review confirmed this system was fitted with a camera pole from a previously reviewed lot of camera poles received from a 3rd party vendor, zz-01 3/29/16 8:29.Scar 18-2004 was issued and the vendor responded with the root cause as a lack of weld penetration due to either incorrect equipment settings or operator technique.To address this root cause, the vendor enacted the following corrective actions: operator weld certification upon hire & annual recertification; introduction of equipment settings verification for each run via a pull test of welded test plate and institution of a 100% visual inspection by qc inspectors.No additional lots of camera poles were obtained from this vendor.A redesign of the ges 400 cart w/camera pole has been completed via a different vendor in (b)(6) 2019.
 
Event or Problem Description
The ges400 system was being transported via the ges400 cart along the corridor when the clinician was moving to the clinic's monitoring unit.During this transport, the camera pole detached from the cart and fell to the ground immediately.There was no shrapnel as the break was clean from the weld.The ges400 system was not in use at the time of the camera pole mechanical failure.There was no allegation of patient or user injury.

Brand Name
GES 400
Common Device Name
256 CHANNEL GES400 CLINICAL EEG SYSTEM W/IMAC
Manufacturer (Section D)
ELECTRICAL GEODESICS, INC.
500 east 4th avenue
suite 200
eugene OR 97401
MDR Report Key9195123
Report Number3001090553-2019-00001
Device Sequence Number13966869
Product Code GWQ
UDI-Device Identifier00863003000305
UDI-Public00863003000305
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131882
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Lot NumberZZ-01 03/29/16 8:29
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1